MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).Event is still under investigation at this time.
 
Event or Problem Description
An evar procedure was being performed on the (b)(6) year old male patient.When retrieving the top cap, the suprarenal stent got caught and bent.The user had to convert to an aui and used 2 additional devices to complete the procedure.No adverse consequence to the patient.
 
Additional Manufacturer Narrative
A review of the device history record, documentation, instructions for use (ifu), manufacturing instructions, trends, and quality control data was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Tortuosity was present in the neck.A highly tortuous neck can cause the delivery system to press against one side of the suprarenal stent, despite the use of a stiff wire (i.E.Lunderquist), which was used.If the top cap was not properly docked or the pin vise not adequately tightened, there is potential for the resulting gap in the top cap / gray positioner transition to catch a suprarenal stent when retrieving the delivery system.Without further information, such as confirmation that the top cap was securely docked or imaging of the neck anatomy with the suprarenal stent deployed, it is impossible to definitively confirm a root cause.Therefore, a root cause of "procedure-related / patient condition-related "is listed as probable based on the testimony that the neck was tortuous.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported that during an endovascular aneurysm repair (evar), while retrieving the top cap, the suprarenal stent got caught and bent.The user had to convert to a fem-fem bypass, using an aorto-uni-iliac device (aui) along with two additional devices to complete the procedure.The patient reportedly had tortuosity in the aortic neck.No adverse consequence to the patient was reported.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6128995
Report Number1820334-2016-01401
Device Sequence Number13569134
Product Code MIH
UDI-Device Identifier10827002484228
UDI-Public(01)10827002484228(17)180726(10)7114588
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-30-82-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2016
Supplement Date Received by Manufacturer08/14/2017
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR